MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT EXTRA SMALL; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT EXTRA SMALL; PROSTHESIS, ELBOW
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Will be returned.
 
Event or Problem Description
It was reported that a patient underwent an elbow procedure approximately two (2) years ago.Subsequently, patient was revised about two (2) months ago due to the elbow being unstable.It was determined the pin had fractured requiring revision surgery.No additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Updated: a1, b4, b5, b7, g4, h1, h2, h3, h6, and h10.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient had an initial left total elbow arthroplasty performed approximately five (5) years ago.Subsequently, the patient was revised two (2) years later due to pain and metallosis from poly wear (covered under another complaint).The patient then underwent a second revision on about three (3) months ago due to failure of the coupling mechanism leading to separation of the ulnar and humeral components.Metallosis was debrided from the joint, and a new bushing was placed without complication.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d4, g4, h1, h2, h4, h10.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g4; g7; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: failed coupling - removal of deep implant coupling mechanism, extensive debridement of metallosis tissue and replacement of the coupling mechanism.Patient presents with recurrent loosening and separation of the ulnar and humeral components, no sign of loosening of the ulnar or humeral components themselves on imaging, no sign of infection.Clear amber fluid encountered, excessive amount of metallosis in the joint.New bushing mechanism placed, elbow taken through full rom, no loosening noted.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PIN/BUSHING REPLACEMENT KIT EXTRA SMALL
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9977099
Report Number0001822565-2020-01363
Device Sequence Number3354830
Product Code JDC
UDI-Device Identifier00889024273993
UDI-Public00889024273993
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K001989
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number32810502701
Device Lot Number63883006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer04/28/2020
08/25/2020
09/16/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/05/2020
09/03/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight80